Ask Dr. Nan.
A: Peripheral neuropathy (PN) is a painful sign of nerve damage. This damage may have a variety of causes, including heavy metal toxicity, a reaction to chemotherapy drugs, or statins. Trauma, viral or bacterial infections, and nutrient deficiencies can also trigger PN. In fact, there are so many possible causes that it's often impossible to identify and treat its cause.
Still, while we may not know what caused your pain, I may have a few suggestions that could lead to a solution. Several nutrients can stop the pain of PN. Alpha-lipoic acid (ALA) is one of the most well-researched supplements. Studies have found that 600 mg taken once a day was effective. So has taking 1,000 mg/day of lcarnitine--a nutrient that has gotten undeservedly bad press recently.
Perhaps the first place to start is with the possibility that the cause of your PN is heavy metal toxicity. We're all exposed to some in our foods and the environment. And reducing heavy metals can only be beneficial to your health.
Heavy metals are toxic to your heart, brain, kidneys, lungs ... and nervous system. Mercury and arsenic are major causes of PN. I suggest you take PectaSol Detox Formula (800-791-3395), a supplement proven to bind to heavy metals and remove them. Take it for at least three to six months.
Dozens of studies point to insufficient amounts of vitamin E, magnesium, folic acid, and vitamins B6 and B12, so be sure to take a strong multi-vitamin mineral like Healthy Resolve.
And, of course, eliminate sugar and other refined carbohydrates, including white flour and white rice, which can increase pain from inflammation.
Q: Could PectaSol Detox Formula interfere with the absorption of my prescription medication? I take a continuous release anti-depressant daily. After taking the PectaSol Detox Formula for about three weeks at four capsules per day, my anti-depressant medication didn't seem to be working as well as usual. This could have been a coincidence, and not related to the detox formula. What do you think?--J.P., email
A: Anything is possible. However, we have never had a report of this type of interaction with any prescription medications. Nor is there anything in the literature about this type of contraindication with antidepressants.
Pectin can have a moderate interaction with the following drugs: tetracycline antibiotics; Digoxin (Lanoxin) a cardiovascular medicine; and Lovastatin (Mevacor), a statin that lowers cholesterol. The soluble fibers in the detox formula might affect the amount of a medication that your body can absorb. As a general rule, I suggest that any medications taken by mouth should be taken away from pectin products by at least 30 minutes before or two hours after eating to prevent this potential interaction.
That said, I'm not sure that this can be a problem when you're taking a continuous release formulation. I suggest you ask your pharmacist to check out a possible interaction.
Have a question? Send it to: Ask Dr. Nan, P.O. Box 8051, Norcross GA 30093. Or e-mail to firstname.lastname@example.org. While I can't diagnose or treat your illness by mail, I'll answer as many questions as I can in the newsletter.
New to Women's Health Letter? If a friend has given you this issue and you like it, why not get your own subscription? It's only $49, and you'll receive a free library of health information. Call now at 800-791-3459.
|Printer friendly Cite/link Email Feedback|
|Title Annotation:||cure for peripheral neuropathy; detox formula reactions with prescription drugs|
|Publication:||Women's Health Letter|
|Date:||Sep 1, 2013|
|Previous Article:||When an iPad can harm your heart.|
|Next Article:||The overlooked cause and cure of low back pain.|